A finite volume method for solving the two-sided time-space fractional advection-dispersion equation

Hejazi, Hala, Moroney, Timothy, & Liu, Fawang (2013) A finite volume method for solving the two-sided time-space fractional advection-dispersion equation. Central European Journal of Physics, 11(10), pp. 1275-1283.

View at publisher


We present a finite volume method to solve the time-space two-sided fractional advection-dispersion equation on a one-dimensional domain. The spatial discretisation employs fractionally-shifted Grünwald formulas to discretise the Riemann-Liouville fractional derivatives at control volume faces in terms of function values at the nodes. We demonstrate how the finite volume formulation provides a natural, convenient and accurate means of discretising this equation in conservative form, compared to using a conventional finite difference approach. Results of numerical experiments are presented to demonstrate the effectiveness of the approach.

Impact and interest:

4 citations in Scopus
4 citations in Web of Science®
Search Google Scholar™

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

45 since deposited on 23 Mar 2014
11 in the past twelve months

Full-text downloads displays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 69053
Item Type: Journal Article
Refereed: Yes
Keywords: two-sided time-space fractional advection-dispersion, fractional Fick’s law, finite volume, finite difference, shifted Grünwald
DOI: 10.2478/s11534-013-0317-y
ISSN: 1895-1082
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > NUMERICAL AND COMPUTATIONAL MATHEMATICS (010300) > Numerical Solution of Differential and Integral Equations (010302)
Divisions: Current > Schools > School of Mathematical Sciences
Current > QUT Faculties and Divisions > Science & Engineering Faculty
Copyright Owner: Copyright 2013 Versita sp. z o.o.
Copyright Statement: The final publication is available at Springer via http://dx.doi.org/10.2478/s11534-013-0317-y
Deposited On: 23 Mar 2014 22:51
Last Modified: 03 Nov 2014 17:58

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page